Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Is it safe for a kidney donor to have trocit 500 citicoline tablet , nootropil 800 piracetam tablet, mentat gabapin 100 for forgetfulness ?

hi doc its regarding my mom and before asking any question i would like to let u know that my mom is 65 years and she is a kidney donor.she had donated her kidney to one of my elder sister its been 11 years now.she is even suffering from from severe osteoporosis for which she is taking jointace dn tablet once a day for over 3years,recently for over 2years i noticed that my mom has become very absent minded like when i gave her some stuffs to be taken care of.she misplaces it she doesnt even remember where she has kept ,and for this we have consulted a neurologist from max hospital in gurgaon and he had prescribed some medicines for that he had prescribed some medicines for that and medicines are strocit 500 citicoline tablet , nootropil 800 piracetam tablet ,mentat gabapin 100 twice a day now my question to you is are these medicines totally safe for her considering the fact that she is a kidney donor patient is there any side effects of these medicine because for the past few days she was complaining of her severe shoulder ache she could neither sit nor lie down for long , insomnia etc please do advise .thanks some
Asked On : Wed, 21 Mar 2012
Answers:  1 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

I understand your concern towards your mother.

Strocit 500 (Citicoline) is safe to your mother, so also are gabapin and Jointace DN. These will not cause her any harm.

Piracetam or Nootropil 800 is not to be used in renal impairment or decreased renal function as in your mother's case. Please discuss about this with her treating doctor.

Mentat is an herbal product, I cannot comment on this since I am an allopath. However, clinical studies have not shown any adverse effects in normal patients.

The shoulder pain your mother is suffering from, most probably seems like an acute exacerbation of Osteoporosis.

I am sorry that she is suffering these ailments. In case of severe pain please give her paracetamol 500mg tablet which is available over the counter.

As age progress, the cognitive functions of brain decrease. Please accept that and take good care of your mother.

Hope I have answered your query.

All the best.

Dr. Shanthi
Answered: Wed, 21 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor